Alert archive / Illinois / River Flood Warnings in 2007
River Flood Warning 8, NWS Chicago, IL
NWS Chicago, IL issued this river flood warning at Aug 19, 2007, 11:55 AM CDT for Winnebago County, Illinois. It took effect at Aug 19, 2007, 7:46 PM CDT. It was in force for 10 days.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2007, 11:55 AM CDT (16:55 UTC)
- In effect from
- Aug 19, 2007, 7:46 PM CDT
- Expired
- Aug 30, 2007, 5:20 AM CDT
- In force
- 10 days
- Issued by
- NWS Chicago, IL
- Flood severity
- Major
County Winnebago County, IL
The radar
The Milwaukee radar (KMKX), 86 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kishwaukee River near Perryville (PRYI2).
- Action stage
- 11.5 ft
- Minor stage
- 12 ft
- Moderate stage
- 18 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05440000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this river flood warning went out at Aug 19, 6:50 AM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Aug 19, 6:50 AM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 650 AM CDT SUN AUG 19 2007 .DISCUSSION... 338 AM CDT SHOWERS AND THUNDERSTORMS ARE MOVING EAST ACROSS NORTH CENTRAL AND NORTHEAST ILLINOIS THIS MORNING. OUR FLASH FLOOD MONITOR PROGRAM SHOWS THE RAINFALL THAT HAS FALLEN IN THE LAST THREE HOURS STILL BELOW FLASH FLOOD GUIDANCE. THE FLASH FLOOD GUIDANCE IS THE AMOUNT OF RAIN NEEDED DURING A CERTAIN TIME FRAME TO PRODUCE FLASH FLOODING. WE EXPECT RAIN TODAY SO WE WILL KEEP THE FLASH FLOOD WATCH FOR THIS AFTERNOON AND TONIGHT. AN EAST WEST CROSS SECTION OF RADAR REFLECTIVITY DATA SHOWS THE BANDED NATURE OF THESE SHOWERS AND THUNDERSTORMS. THIS PATTERN SUGGEST FRONTOGENESIS. THE LOCALLY RUN WRF SHOWS THIS AS HIGH VALUES OF NEGATIVE OMEGA (UPWARD LIFT) IN A CYCLIC PATTERN ALONG OUR NORTHERN COUNTIES. THERE WERE PRESSURE SURFACE PRESSURE FALLS AT 08 UTC OVER NORTHEAST ILLINOIS...A LOW LEVEL JET SEEN ON THE PROFILER DATA AT 850 SEEN ENTERING EASTERN IOWA AND A TROUGH AT 700 MB SEEN ON THE ON THE PROFILER DATA AND ACARS SOUNDING INVERSION AT ORD AT 756 UTC. THESE SHOW THAT THE WARM FRONT IS MOVING NORTH. THIS IS ALSO ENOUGH EVIDENCE OF FORCING TO PRODUCE THE THUNDERSTORMS THIS MORNING. THE NATIONAL WRF AND OUR LOCAL WRF SHOW THAT THESE CONDITIONS WILL CONTINUE TODAY. AN UPPER AIR TROUGH WILL MOVE INTO ILLINOIS BY MIDNIGHT TUESDAY MORNING. WE EXPECT MORE SHOWERS AND THUNDERSTORMS MONDAY AND MONDAY NIGHT. THERE WILL BE PERIODS OF HEAVY RAIN TONIGHT AND MONDAY. THIS AS THE FRONT STALLS OVER THE AREA AND MID TO LOW LEVEL JET STREAK MOVES ACROSS SOUTHERN WISCONSIN AND NORTHERN ILLINOIS. THIS IS SEEN ON THE GFS MODEL FORECAST. FOR THE REST OF THE WEEK...A LARGE TROUGH OVER NORTHERN PLAINS AND SOUTHERN CANADA WILL MOVE THROUGH NORTHERN GREAT LAKES THURSDAY. THEN THE FLOW ALOFT WILL BE ZONAL WITH SOME SHORT WAVE TROUGH MOVING THROUGH. WE WILL KEEP THE CHANCES OF PRECIPITATION FOR THE END OF THE WEEK. THE TEMPERATURE FORECAST FOR TODAY THROUGH TUESDAY WERE ADJUSTED BECAUSE OF THE RAIN AND CLOUDS FOR THOSE DAYS. WE LOWER THE HIGHS A LITTLE SINCE THE LAST FORECAST. && .AVIATION... 650 AM CDT SHORT WAVE THAT MOVED FROM IA INTO NORTHERN IL OVERNIGHT NOW MOVING OFF TO THE E WITH COOLING CLOUD TOPS AND INCREASING COVERAGE OF SHRA AND TSRA ACROSS NORTHERN IN INTO W CENTRAL OH. A TEMPORARY DECREASE IN CONVECTIVE ACTIVITY EXPECTED INTO MID OR LATE MORNING UNTIL TROF MOVING ACROSS NW IA AND S CENTRAL MN MOVES ESE ACROSS NORTHERN IL WITH ANOTHER ROUND OF SHRA AND TSRA. SEVERAL HOUR LONG BOUT OF MODERATE TO HEAVY RA FM SOUTHERN MN ACROSS SOUTHERN WI TO SOUTHERN LOWER MI DURING THE NIGHT ALONG BAROCLINIC ZONE. APPEARS THAT THIS ZONE HAS SHIFTED A BIT SOUTHWARD DUE TO OUTFLOWS OF RAIN COOLED AIR AND THIS PUTS TERMINALS UNDER EXPECTED AXIS OF TSRA LATE AFTERNOON AND TONIGHT WITH MID LEVEL TROF LIFTING NE FROM THE CENTRAL PLAINS. WIDSPREAD MVFR AND AREAS OF IFR CIGS JUST TO N WHERE MAIN RA AREA WAS LOCATED LAST NIGHT AND EXPECT TO SPREAD SOUTHWARD ACROSS TEH TERMINALS DURING THE MID AND LATE AFTERNOON AS MORE EXTENSIVE AND CONTINUOUS RA DEVELOPS. WARM FRONT HAS BEEN LIFTING INTO CENTRAL IL BUT STRONG RIDGE OF HI PRES FROM ONTARIO ACROSS THE LOWER LAKES WILL KEEP IT FROM ADVANCING INTO NORTHERN PARTS OF IL OR IN MAINTAINING E-SE SURFACE WINDS. TRS && .MARINE... 345 AM CDT LARGE HIGH PRESSURE RIDGE FROM ONTARIO TO THE MID ATLANTIC COAST MOVES SLOWLY EAST TODAY DECREASING THE PRESSURE GRADIENT ACROSS LAKE MI...THOUGH OFFSET SOMEWHAT BY DEEPENING LOW PRESSURE OUT IN ALBERTA AND THE NORTHERN HIGH PLAINS. COASTAL OBS FROM THE IL AND SE WI SHORES STILL REPORTING GUSTS OF 20-25 KTS EARLY THIS MORNING. PREVAILING SPPEDS ACROSS THE S PORTION OF THE LAKE SHOULD DROP TO 10-20 KT RANGE DURING THE MORING WITH THE SLIGHT SLACKENING OF THE PRESSURE GRADIENT. WARM FRONT EXTENDING FROM THE CENTRAL PLAINS SE ACROSS THE LOWER OH VALLEY WILL LIFT NORTHWARD TODAY AND MAY PUSH AS FAR N AS THE SOUTH TIP OF THE LAKE...BUT E TO SE WINDS WILL PREVAIL TONIGHT AND THROUGH MON WITH HIGH PRESURE SLOWLY DRIFTING E TO QUEBEC AND NEW ENGLAND BY MON NIGHT AND THE LOW MOVING OUT INTO CENTRAL CANADA AND THE NORTHERN PLAINS. THIS KEEPS A MODERATELY TIGHT PRESSURE GRADIENT ACROSS THE UPPER LAKES. RAIN AND EMBEDDED THUNDERSTORMS WILL BE PREVALANT ACROSS THE S PORTION OF THE LAKE TODAY THROUGH MONDAY A LONG AN N OF THE WARM FRONT. TRS && .LOT WATCHES/WARNINGS/ADVISORIES... IL...FLASH FLOOD WATCH SUNDAY THROUGH MONDAY AFTERNOON IN...NONE. LM...SC.Y THRU 16Z WILMETTE HBR TO CALUMET HBR...THRU 21Z WINTHROP HBR TO WILMETTE HBR. &&
Hazardous weather outlook, Aug 19, 4:54 AM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 454 AM CDT SUN AUG 19 2007 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 201000- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 454 AM CDT SUN AUG 19 2007 /554 AM EDT SUN AUG 19 2007/ THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL OCCUR TODAY AND TONIGHT. SOME OF THE THUNDERSTORMS MAY PRODUCE ENOUGH RAIN FOR FLASH FLOODS TO OCCUR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY ON MONDAY. SOME OF THE THUNDERSTORMS COULD PRODUCE SEVERE WEATHER ON MONDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT FOR FLOOD REPORTS. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-766-201000- WINTHROP HARBOR TO WILMETTE HARBOR IL- WILMETTE HARBOR TO NORTHERLY ISLAND IL- NORTHERLY ISLAND TO CALUMET HARBOR IL- CALUMET HARBOR IL TO GARY IN-GARY INDIANA TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- LAKE MICHIGAN, WINTHROP HARBOR IL EASTWARD TO THE MID- POINT OF THE LAKE AND SOUTHWARD TO MICHIGAN CITY MI BEYOND 5 NM OFFSHORE- 454 AM CDT SUN AUG 19 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THERE WILL BE THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE LIKELY ON MONDAY. SOME OF THE THUNDERSTORMS COULD PRODUCE SEVERE WEATHER ON MONDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY THROUGH SATURDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
In the hours before
Local storm report, Aug 19, 10:51 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1051 AM CDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 AM FLOOD UNION 42.23N 88.54W
08/19/2007 MCHENRY IL TRAINED SPOTTER
RAILWAY MUSEUM IN UNION, IL FLOODED AND EVACUATED.
TRAILER PARK/CAMPGROUND AT UNION, IL FLOODED. WATER ROSE
1 FOOT IN 20 MINUTES ENDING AT 1035 CDT. AREA HAS BEEN
EVACUATED AS WELL.
1039 AM FLOOD 5 W HUNTLEY 42.17N 88.52W
08/19/2007 MCHENRY IL TRAINED SPOTTER
WATER FLOWING ACROSS U.S. ROUTE 20 JUST EAST OF
INTERSTATE 90.
&&
MERZLOCKThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:26 PM CDT | Flash Flood Watch | LOT | Boone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more | 41 hr |
| Aug 19, 11:45 AM CDT | Flash Flood Warning | LOT | LaSalle | 6 hr |
| Aug 19, 11:55 AM CDT | River Flood Warning | LOT | Winnebago | 22 hr |
| Aug 19, 11:55 AM CDT | River Flood Warning | LOT | Winnebago | 18 hr |
| Aug 19, 11:55 AM CDT | River Flood Warning | LOT | Ogle | 66 hr |
| Aug 19, 11:55 AM CDT | River Flood Warning | LOT | DeKalb | 22 hr |
| Aug 19, 11:55 AM CDT | River Flood Warning | LOT | Boone | 8 days |
| Aug 19, 11:55 AM CDT | River Flood Warning | LOT | Winnebago | 14 days |
| Aug 19, 12:45 PM CDT | River Flood Warning | LOT | Lake | 13 days |
| Aug 19, 12:45 PM CDT | River Flood Warning | LOT | Cook | 11 days |
| Aug 19, 12:45 PM CDT | River Flood Warning | LOT | Cook | 32 hr |
| Aug 19, 3:24 PM CDT | River Flood Warning | LOT | Winnebago | 19 hr |
| Aug 19, 6:41 PM CDT | Severe Thunderstorm Warning | LOT | Ford | 37 min |
Nearby
River Flood Warnings in Illinois, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.